MAUDE Adverse Event Report: ZIMMER GMBH NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM; NCB FEMORAL PLATES

ZIMMER GMBH NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM; NCB FEMORAL PLATES
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products - therapy date: (b)(6) 2014.The manufacturer did not receive devices, x-rays, or other source documents for review.As no lot numbers were provided for the devices, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on left side and revised due to pain, implant fracture.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: d4, h2, h4, h6; correction: b4, b5, d10, g4, g7, h3, h10.Dhr review: ref#: (b)(4), lot#: 2837247.- yield: (b)(4).- delivered: (b)(4).The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: medical : revision due to implant fracture.Event description: it was reported that the patient has been implanted with ncb femur plate and revised on (b)(6) 2018 date due to implant fracture.Review of received data: - x-rays reviewed: left tight with kee joint ap-view: total knee replacement without signs of loosening.Situation after plate osteosynthesis of a periprosthetic supracondylar femur fracture (rorabeck-classification ii°) with breakage of the plate.Beginning callus formation lateral and medial.Bony fragments.Left distal tight with kee joint lateral-view: supracondylar femur fracture dislocated.Breakage of the plate in the area of a screw hole by an inserted screw.The fracture edges of the distal fragment are slightly sclerosed, no evidence of bone fracture healing in the area of the central fracture area of the proximal fragment, the fracture edge is shown out of focus.Devices analysis: - visual examination: the broken plate was available for material analysis.The sub components (screws) have not been returned.A visual examination was performed.The fracture of the plate is located through the eighth screw hole.On the fracture surfaces there are small polished areas, most probably due to contact between the parts after the fracture.There are several scratches available on the outer surface of the plate.On the non-bone facing side of the plate, several spot-like discolorations can be seen.These can probably be attributed to the use of an electrosurgical instrument (cauter) during surgery.Based on this visual examination, the reported event can be confirmed.Review of product documentation: - this device is intended for treatment.Conclusion summary: it was reported that the patient has been implanted with ncb femur plate and revised on (b)(6) 2018 due to implant fracture.Therefore, the in vivo time is unknown.The device manufacturing quality records indicate that the ncb plate met all requirements to perform as intended.According to the received x-rays it can be said that the plate was implanted not too long ago because a callus formation lateral and medial can be seen.There are no signs of fracture healing.The visual examination of the plate indicates that no material defects that could have triggered the fracture could be detected.There are several factors which may have contributed to the plate breakage.It can be that the plate was over stressed during the in vivo time or a wrong patient behavior can also be the cause for the breakage.The investigation results did not identify a non-conformance or a complaint out of box (coob).However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM
Common Device Name
NCB FEMORAL PLATES
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8159809
Report Number0009613350-2018-01232
Device Sequence Number11312092
Product Code HRS
UDI-Device Identifier00889024297401
UDI-Public00889024297401
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03260.109
Device Lot Number2837247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;